MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32542
Health Effect - Clinical Codes Aneurysm (1708); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to report reference 9680654-2018-00005.
 
Event or Problem Description
The proximal and distal components lost their overlap creating a type 3 endoleak.The patient's aneurysm ruptured and patient became hypotensive.The proximal and distal components were realigned with an additional graft.The disconnect juncture point was straddled with the juncture piece and the leak was sealed.The patient required blood perfusion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is related to report reference 9680654-2018-00005.The complaint device was not returned for evaluation and remains in-situ.The work order (b)(4) has been reviewed and appears complete and correct.Medical imaging of the hospital admission for ruptured aneurysm was provided and reviewed by the medical director at william cook australia.The medical director confirmed that the proximal and distal components have separated, causing a type iii endoleak, and subsequent rupture of the aneurysm.Imaging from the original procedure in 2013 was received and the medical director stated that: "there appears to be a good area of overlap between the main graft components at the time of the initial procedure, with at least 2 stents overlap, and possibly 3" and "the degree of anterior ¿bowing¿ of the graft seems to have increased between the initial procedure and the imaging of the hospital admission for ruptured aneurysm".The device ifu states: "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up." "after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information." "adverse events states potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion".Based on the information provided, a definitive root cause could not be determined.It is possible that the separation was due to: insufficient fixation (friction) between the proximal and distal components.Patient-related factors.The degree of anterior ¿bowing¿ of the graft seems to have increased between the initial procedure and the imaging of the recent hospital admission for ruptured aneurysm.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7279568
Report Number9680654-2018-00006
Device Sequence Number1994539
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)160131(10)AC915395
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG32542
Device Catalogue NumberZFEN-P-2-28-124-R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer02/02/2018
Initial Report FDA Received Date02/18/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZFEN-D-12-28-121-C; ZFEN-D-12-28-121-C
Outcome Attributed to Adverse Event Required Intervention;